Oklahoma, 2012

Flash Flooding and Hail in Oklahoma, June 3 to 4, 2012

June 3 to 4, 2012 · NWS TSA · 27 events in 11 counties and zones

Showers and thunderstorms occurred during the overnight hours of the 3rd into the early morning hours of the 4th, to the north of a frontal boundary that became stationary over southeast Oklahoma. Widespread flash flooding, damaging winds, and some hail were observed across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$422,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Showers and thunderstorms occurred during the overnight hours of the 3rd into the early morning hours of the 4th, to the north of a frontal boundary that became stationary over southeast Oklahoma. Widespread flash flooding, damaging winds, and some hail were observed across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 10:52 PM CST, 8 minutes earlier.

Area forecast discussion, Jun 3, 10:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT SUN JUN 3 2012

.DISCUSSION...

THE 06Z TAF DISCUSSION CAN BE FOUND BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
BROKEN BAND OF THUNDERSTORMS OVER NE OK IS FORECAST TO GRADUALLY
SHIFT SOUTH AND EAST OVERNIGHT IN ADVANCE OF AN UPPER TROUGH.
AN ATTEMPT WAS MADE TO TIME THE HIGHEST PROBABILITY TIME WINDOW
FOR THE VARIOUS TERMINALS BASED ON LATEST SHORT TERM MODEL DATA.
STORMS SHOULD EXIT ALL SITES BY 15Z MONDAY MORNING. A FEW ISOLATED
AFTERNOON STORMS ARE POSSIBLE IN THE VCNTY OF THE KFSM AND KMLC
TERMINALS ON MONDAY...ENDING BY AROUND 00Z. VFR WILL PREVAIL
OUTSIDE OF STORM ACTIVITY.

LACY

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT SUN JUN 3 2012/

DISCUSSION...
FORECAST CHALLENGE REMAINS THUNDERSTORM CHANCES AND ATTENDANT
SEVERE WEATHER THREAT OVERNIGHT. ONCE AGAIN UNCERTAINTIES ABOUND
WITH THE FINER DETAILS OF HOW THINGS WILL EVOLVE OVER THE NEXT
SEVERAL HOURS...BUT TWO AREAS OF INTEREST AT THE MOMENT ARE
CONVECTION BLOSSOMING OVER WEST CENTRAL OK AND BAND OF STORMS
ACROSS SE KANSAS. SHORT RANGE HI RES MODELS HAVE BEEN CONSISTENT
WITH THE WESTERN OK STORMS GROWING INTO SOUTHEAST MOVING MCS THAT
GENERALLY REMAINS WEST OF OUR AREA...WHILE DEVELOPING LARGE
CLUSTER OF CONVECTION OVER NE OKLAHOMA FROM 03-06Z. SE KANSAS
STORMS HAVE SHOWN SIGNS OF BACK BUILDING AND SHIFTING SOUTH IN LAST
HOUR. AGAIN SEE NO COMPELLING REASON TO CHANGE THE FORECAST FOR
OVERNIGHT...BUT WILL MAKE SOME FURTHER ADJUSTMENTS TO POPS THROUGH
06Z AND RAISE THEM BACK UP NEAR THE KANSAS BORDER THROUGH 06Z.
TORNADO WATCH WILL CONTINUE THROUGH 2 AM.

PREV DISCUSSION... /ISSUED 654 PM CDT SUN JUN 3 2012/

DISCUSSION...

THE 00Z TAF DISCUSSION CAN BE FOUND BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ANOTHER ROUND OF STORMS IS EXPECTED TONIGHT...AS STORMS THAT ARE
CURRENTLY FORMING OUT WEST EVENTUALLY GROW INTO ONE OR MORE
CLUSTERS THAT MOVE EAST OR SOUTHEAST DURING THE NIGHTTIME HOURS.
TEMPO GROUPS WILL ATTEMPT TO HIT THE WINDOW OF GREATEST
THREAT...HOWEVER THIS MAY NEED TO BE ADJUSTED LATER GIVEN THE
LOWER THAN AVERAGE CONFIDENCE IN THE FORECAST. VFR CONDITIONS WILL
PREVAIL OUTSIDE OF STORM ACTIVITY AND WINDS WILL GENERALLY BE
LIGHT AND VARIABLE FOR THE BULK OF THE PERIOD.

LACY

PREV DISCUSSION... /ISSUED 341 PM CDT SUN JUN 3 2012/

DISCUSSION...
A HIGHLY UNSTABLE AIRMASS CURRENTLY RESIDES ACROSS MUCH OF THE
AREA...AND MOST NOTABLY FROM FAR EASTERN OK INTO WESTERN AR.
CONVECTION WHICH HAS BEEN FESTERING ALONG THE MID LEVEL WARM
ADVECTION ZONE HAS RECENTLY BECOME MORE SURFACE BASED...AND AS IT
DOES SO THE SEVERE POTENTIAL WILL INCREASE MARKEDLY. ANY SUSTAINED
SUPERCELL WHICH CAN DEVIATE ENOUGH WOULD POSE A TORNADIC RISK.

ADDITIONAL STORMS ARE EXPECTED TO DEVELOP TO THE NORTHWEST OF THE
AREA LATER THIS EVENING AND CONGEAL INTO ONE OR MORE MCS/S THROUGH
THE EVENING AND OVERNIGHT HOURS. CHOSE TO HIGHLIGHT A ZONE ALONG
THE WESTERN HALF OF THE FORECAST AREA GIVEN EXPECTED
MOVEMENT...THOUGH CHANCES WILL REMAIN RATHER HIGH AREAWIDE. THE
VEERING LOW LEVEL FLOW OVERNIGHT SHOULD FAVOR THE MORE SEVERE
STORMS ON THE WESTERN FLANK WHERE A SUBSTANTIAL RISK OF DAMAGING
WINDS WILL BE LIKELY.

THE RESULTANT OUTFLOW FROM THE OVERNIGHT STORMS...ALONG WITH A
LESSER DEFINED SYNOPTIC BOUNDARY WILL PUSH SOUTHWARD INTO THE AREA
ON MONDAY. CONDITIONS ARE EXPECTED TO BE SOMEWHAT MORE STABLE THAN
TODAY AND WILL JUST MAINTAIN THE LOWER POPS FOR SOUTH.

BEYOND MONDAY THE REMNANT BOUNDARY WILL REMAIN IN THE AREA BENEATH
AMPLIFYING UPPER RIDGING. THIS SURFACE FOCUS WILL SUPPORT A DAILY
CHANCE OF THUNDERSTORMS...WITH THE BOUNDARY GRADUALLY PUSHING
SOUTH AND WEST WITH TIME. UPPER RIDGING REMAINS LARGELY IN PLACE
ACROSS THE PLAINS INTO NEXT WEEKEND THOUGH SOME MODELS SUGGEST A
WEAKNESS ALOFT REMAINS OVER THE AREA. SHOULD THIS DEVELOP THEN
DAILY THUNDERSTORM CHANCES WOULD LIKELY INCREASE A BIT. OVERALL
TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR MUCH OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  91  69  87 /  80  10  10  10
FSM   71  90  70  88 /  70  20  10  20
MLC   72  89  69  88 /  70  20  20  20
BVO   68  91  67  86 /  80  10  10  10
FYV   67  87  65  84 /  70  20  10  10
BYV   66  86  64  83 /  60  20  10  10
MKO   70  90  68  88 /  80  20  10  10
MIO   69  90  66  84 /  70  10  10  10
F10   71  89  68  87 /  80  10  10  20
HHW   71  89  71  88 /  70  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Jun 3, 6:22 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT SUN JUN 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
722 PM CDT SUN JUN 3 2012

...SEVERE WEATHER EXPECTED AGAIN LATER THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

	AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

DISCUSSION...
SEVERE STORMS HAVE MOVED OUT OF NORTHWEST ARKANSAS THIS EVENING.
THE OVERALL SEVERE WEATHER THREAT HAS DIMINISHED FOR THE NEXT FEW
HOURS...THOUGH SOME ELEVATED STORMS MOVE SOUTHEAST OUT OF KANSAS
COULD INTENSIFY AS THEY ENCOUNTER A VERY UNSTABLE AIRMASS OVER
NORTHEAST OKLAHOMA. THE BETTER CHANCE OF SEVERE WEATHER WILL
ARRIVE LATE THIS EVENING AS STORMS OVER WESTERN OKLAHOMA WILL
LIKELY GROW INTO ONE OR MORE THUNDERSTORM COMPLEXES AS THEY MOVE
EAST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE
WINDS WITH THE OVERNIGHT STORMS...THOUGH A LIMITED TORNADO THREAT
WILL EXIST LATE THIS EVENING IN AREAS TO THE WEST OF HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING WITH A
CONTINUED SEVERE WEATHER THREAT. OTHERWISE A FRONTAL BOUNDARY TO
THE NORTH WILL SAG SOUTH INTO THE AREA EARLY THIS WEEK CONTINUING
THE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 3, 5:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 N CASS                35.75N 93.82W
06/03/2012  E1.00 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

PBS
Local storm report, Jun 3, 5:38 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             7 ENE WATALULA          35.61N 93.71W
06/03/2012  E1.00 INCH       FRANKLIN           AR   EMERGENCY MNGR

            HAIL REPORTED ON THE FRANKLIN JOHNSON COUNTY LINE

&&

JBM
Special weather statement, Jun 3, 9:45 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT SUN JUN 3 2012

OKZ063-040415-
DELAWARE OK-
1045 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL DELAWARE

AT 1046 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JAY...CHLOETA AND LAKE EUCHA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3649 9462 3626 9458 3634 9498 3650 9499
TIME...MOT...LOC 0346Z 277DEG 20KT 3641 9490
Special weather statement, Jun 3, 10:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT SUN JUN 3 2012

ARZ001-OKZ063-040430-
BENTON AR-DELAWARE OK-
1101 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     CENTRAL DELAWARE

AT 1102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
JAY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JAY...ZENA...SULPHUR SPRINGS...GENTRY...
MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR AND LAKE EUCHA STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3651 9439 3619 9449 3637 9498 3651 9492
TIME...MOT...LOC 0402Z 276DEG 19KT 3639 9478
Special weather statement, Jun 3, 10:27 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SUN JUN 3 2012

OKZ054-040500-
OSAGE OK-
1127 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 1127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WEBB CITY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9643 3667 9646 3673 9686 3675 9686
      3675 9683 3677 9682 3677 9680 3679 9678
      3679 9676 3694 9676 3700 9676 3701 9675
TIME...MOT...LOC 0427Z 277DEG 14KT 3688 9673
Special weather statement, Jun 3, 10:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CDT SUN JUN 3 2012

OKZ054>056-040500-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1129 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON

AT 1129 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF BIGHEART TO 4 MILES NORTHEAST OF
DEWEY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OKESA...BIGHEART...BARTLESVILLE...DEWEY...
COPAN AND OSAGE HILLS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3687 9640 3695 9589 3670 9567 3662 9618
TIME...MOT...LOC 0429Z 277DEG 13KT 3682 9622 3684 9589

The radar

The Tulsa radar (KINX), 16 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 9 flash flood, 3 hail. Local standard time, as filed.

Hail, Rogers

When
June 3, 11:00 PM CST
Where
Rogers County, Claremore
Measured
0.75 in hail
Reported by
Public
Coordinates
36.320, -95.600

Thunderstorm Wind, Osage

When
June 3, 11:05 PM CST
Where
Osage County, 0.47 mi ENE of Shidler Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
36.782, -96.662

Strong thunderstorm wind blew down a large tree onto house.

Hail, Osage

When
June 3, 11:20 PM CST
Where
Osage County, 2 mi NW of Skiatook
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.391, -96.025

Hail, Washington

When
June 4, 12:00 AM CST
Where
Washington County, 1.3 mi ESE of Bartlesville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.744, -95.978

Thunderstorm Wind, Osage

When
June 4, 12:20 AM CST
Where
Osage County, 0.82 mi SSE of Hominy
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
36.410, -96.392

Strong thunderstorm wind blew down a tree onto a house and also blew down numerous power poles and power lines.

Flash Flood, Rogers

When
June 4, 12:20 AM CST to 6:30 AM CST
Where
Rogers County, 0.47 mi NE of Claremore to 1.67 mi W of Claremore
Cause
Heavy Rain
Property damage
$300,000
Reported by
Public
Coordinates
36.325, -95.594

Locally heavy rain resulted in over three feet of water flooding streets in town. A few homes on the southwest side of town were damaged by the flood water. A road south of town near Concord Heights was washed out.

Thunderstorm Wind, Delaware

When
June 4, 12:40 AM CST
Where
Delaware County, 4 mi W of Colcord
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.270, -94.752

Thunderstorm wind gusts estimated at 65 mph snapped large tree limbs.

Thunderstorm Wind, Tulsa

When
June 4, 12:45 AM CST
Where
Tulsa County, 2.67 mi SSW of Broken Arrow Arpk
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
36.018, -95.896

Strong thunderstorm wind blew down a large tree onto a house on East 101st Street South between Memorial Drive and Sheridan Road.

Thunderstorm Wind, Rogers

When
June 4, 12:45 AM CST
Where
Rogers County, 0.39 mi WNW of Verdigris
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.232, -95.686

Strong thunderstorm wind blew down a large tree.

Flash Flood, Rogers

When
June 4, 12:50 AM CST to 6:00 AM CST
Where
Rogers County, 0.72 mi WNW of Verdigris to 0.74 mi WNW of Verdigris
Cause
Heavy Rain / Burn Area
Reported by
Storm Chaser
Coordinates
36.234, -95.692

Gordon Road at Highway 66 was closed due to flooding.

Thunderstorm Wind, Tulsa

When
June 4, 12:55 AM CST
Where
Tulsa County, Broken Arrow
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.050, -95.780

Thunderstorm wind gusts estimated at 65 mph snapped large tree limbs.

Thunderstorm Wind, Tulsa

When
June 4, 1:00 AM CST
Where
Tulsa County, Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Tulsa

When
June 4, 1:00 AM CST
Where
Tulsa County, 2.45 mi SSW of Broken Arrow Arpk
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.017, -95.887

Strong thunderstorm wind damaged a fireworks stand at East 101st Street South and Memorial Drive. Numerous large limbs were snapped off trees.

Flash Flood, Tulsa

When
June 4, 1:00 AM CST to 6:30 AM CST
Where
Tulsa County, 3.89 mi E of Skiatook to 3.98 mi E of Skiatook
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.370, -95.930

Highway 20 just west of Highway 75 was impassable due to high water.

Thunderstorm Wind, Wagoner

When
June 4, 1:00 AM CST
Where
Wagoner County, Coweta
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.950, -95.650

Thunderstorm wind gusts estimated at 65 mph snapped large tree limbs.

Thunderstorm Wind, Okmulgee

When
June 4, 1:10 AM CST
Where
Okmulgee County, 4.68 mi W of Hector
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.842, -96.002

The Oklahoma Mesonet station west of Hector measured 58 mph thunderstorm wind gusts.

Flash Flood, Tulsa

When
June 4, 1:13 AM CST to 7:30 AM CST
Where
Tulsa County, 1.19 mi N of Alsuma to 0.85 mi N of Alsuma
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.117, -95.867

The intersection of East 33rd Street South and South Mingo Road was flooded by heavy rainfall. A water rescue was conducted after a motorist was stranded in the flood water.

Flash Flood, Tulsa

When
June 4, 1:21 AM CST to 6:30 AM CST
Where
Tulsa County, Skiatook to 0.47 mi S of Skiatook
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.370, -96.000

Several streets were flooded in and around town.

Flash Flood, Tulsa

When
June 4, 1:26 AM CST to 7:30 AM CST
Where
Tulsa County, 10 mi SSE of Tulsa to 2.28 mi SSW of Broken Arrow Arpk
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.016, -95.882

Portions of East 101st Street South and South Memorial Drive were flooded and barricaded.

Flash Flood, Osage

When
June 4, 1:28 AM CST to 6:30 AM CST
Where
Osage County, 1.21 mi W of Skiatook to 0.74 mi W of Skiatook
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.371, -96.022

Flood water entered homes and residential rescues were conducted near Oak and Haney Streets.

Thunderstorm Wind, Muskogee

When
June 4, 1:30 AM CST
Where
Muskogee County, Muskogee
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.750, -95.370

Strong thunderstorm wind blew off portions of the roof of a home.

Flash Flood, Tulsa

When
June 4, 1:55 AM CST to 6:30 AM CST
Where
Tulsa County, 1.11 mi E of Skiatook to 0.66 mi ESE of Skiatook
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.370, -95.980

Highway 20 was closed at Bird Creek due to flooding.

Thunderstorm Wind, Osage

When
June 4, 2:00 AM CST
Where
Osage County, 2.31 mi SSW of Wynona
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.518, -96.342

The Oklahoma Mesonet station south of Wynona measured 62 mph thunderstorm wind gusts.

Flash Flood, Rogers

When
June 4, 2:00 AM CST to 6:30 AM CST
Where
Rogers County, 2 mi NE of Verdigris to 2.13 mi NE of Verdigris
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.251, -95.655

Portions of Highway 66 were closed due to flooding.

Thunderstorm Wind, Adair

When
June 4, 2:04 AM CST
Where
Adair County, 0.51 mi ENE of Bunch
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Post Office
Coordinates
35.683, -94.762

Strong thunderstorm wind blew down a tree onto a barn.

Thunderstorm Wind, McIntosh

When
June 4, 2:05 AM CST
Where
McIntosh County, 3 mi S of Checotah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.387, -95.520

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Sequoyah

When
June 4, 2:27 AM CST
Where
Sequoyah County, 2 mi NW of Short
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.590, -94.505

Strong thunderstorm wind blew down large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385421, 385422, 385423, 385424, 385425, 385427, 385428, 385429, 385430, 385431, 385432, 385433, 385438, 385441, 385446, 385449, 385455, 385459, 385465, 385475, 385476, 385480, 385482, 385486, 385489, 385496, 385500.